Idaho, 2005

Tornado in Idaho, May 28, 2005

May 28, 2005 · NWS PIH · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 28, 2:00 PM MST, 4 hours 30 minutes earlier.

Area forecast discussion, May 28, 2:00 PM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
300 PM MDT SAT MAY 28 2005

.DISCUSSION...CUT OFF LOW IS MOVING INTO NORTHERN CALIFORNIA WITH
SWATH OF INSTABILITY AND THUNDERSTORMS ARCING INLAND AHEAD OF IT.
THERMAL TROUGH IS ALSO BEING NUDGED EAST AHEAD OF THIS LOW AND AREA
OF INSTABILITY EXPANDING INTO CASSIA COUNTY ROUGHLY SOUTH OF A LINE
FROM MALAD TO JEROME. ISOLATED THUNDERSTORMS DEVELOPING THIS AREA
SHOULD DISSIPATE AROUND 03Z. ALSO HAVE SPOKE OF ENERGY ROTATING
AROUND MANITOBA LOW THIS AFTERNOON AND EVENING. APPEARS TO BE SOME
BACK DOOR FRONTAL FORCING ALONG THE DIVIDE. NO LIGHTNING YET BUT
RADAR INDICATES A FEW CELLS DEVELOPING IN THE UPPER SNAKE HIGHLANDS
AS THE AREA FALLS UNDER CYCLONIC SIDE OF H7 DEFORMATION ALOFT.

GFS AND NAM IN GOOD AGREEMENT PLACING CENTER OF LOW OVER NORTHERN
CALIFORNIA THROUGH 12Z THEN BEGIN TO DIVERGE. GFS APPEARS TO HAVE
BETTER CONTINUITY AT THIS POINT TRACKING SLIGHTLY SOUTHEAST THROUGH
THE DAY BUT WITH SLOWER SPEED. NAM HAS CORRECTED MORE TOWARDS THE
GFS TRACK. BY 00Z RATHER SIGNIFICANT DIFFERENCES IN PLACEMENT OF H7
LOW...H7 WINDS AND THUNDERSTORM MOVEMENT. POPS IN GRIDS A BLEND OF
THE TWO MODELS SINCE LOCATION OF WRAP AROUND DIFFICULT TO PLACE AS
LOW MOVES EAST. LOT OF BOUNCING ON INSTABILITY PARAMETERS. GENERALLY
THINK SHEER WEEK ENOUGH TO PREVENT STRONG THUNDERSTORMS.
PRECIPITABLE WATER UP IN NAM AND GAVE BENEFIT OF DOUBT TO HIGHER QPF
WITH SLOWER CELL MOVEMENT.

FLATTER BUT PROGRESSIVE WESTERLY FLOW STILL THE TREND FOR THE MID TO
LATER PART OF THE WEEK. SIGNIFICANT SHORT WAVES WITH SHOWERS
EXPECTED WEDNESDAY AND AGAIN FRIDAY NIGHT AND SATURDAY. PATTERN
CHANGES TOWARDS LON WAVE TROUGH OVER EASTERN PACIFIC AND WEST COAST
BY END OF THE WEEK. RS

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, May 28, 4:40 AM MST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
540 AM MDT SAT MAY 28 2005

IDZ017>025-031-032-291200-
LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
540 AM MDT SAT MAY 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.  ISOLATED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CENTRAL MOUNTAINS AND
UPPER SNAKE HIGHLANDS THIS AFTERNOON AND EVENING.  THESE STORMS ARE
EXPECTED TO PRODUCE ONLY LIGHT PRECIPITATION AMOUNTS.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

MEYER

The radar

The Pocatello radar (KSFX), 56 km away, was scanning. The volume nearest the first event began at 01:27 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Bingham

When
May 28, 6:30 PM MST to 6:35 PM MST
Where
Bingham County, 3 mi SE of Shelley
Rating
F0
Path length
0.3 mi
Path width
35 yd
Reported by
BROADCAST MEDIA
Coordinates
43.333, -112.067

Tornado in open fields. No damage reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyThe tornado archive for Idaho, 2005Warnings in Idaho, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456503.